Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Zoloft

My doctor just put me on 100 mg of zoloft for anxitey/stress/depression. I really dont know if i need that high of a dosage. He also told me when it was time to get off of them that i could just stop taking them and i would be fine? I have always herd that you need to gradually do it expecially since i am on 100 mg. Does anyone know anything about this?
2 Responses
Avatar universal
Doctors rarely start you out on such a high dosage, they prefer to start with the lowest dosage and if needed increase it with time.  Also, even lay people know that you should never just stop these medications cold turkey.....bad withdrawals.  Psychiatrist are the most knowledgeable when it comes to these types of medications, I would make an appt. to see one and hold off on starting such a high dosage until you speak to him.
520191 tn?1355639002
yes getting a second opinion sounds like a good idea, that is a high dose to start on but i am not a doctor. I have never heard of a doctor saying stop cold turkey from these types of medication. To me cold turkey is a bad idea, because of withdrawals and these are chemicals you are putting in your brain and then to suddenly stop you are more likely to go into another relapse of  depression/anxiety.  

Best of luck,
Freddie
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.